Rated 4.6/5 based on 6 votes

Top
10
Doctor insights on: Periods Lasting Two Weeks

Share
1

1
I have a Mirena IUD, I've had it for a year now. And I'm starting to notice that my periods are lasting two week or longer. What could be wrong?

I have a Mirena IUD, I've had it for a year now. And I'm starting to notice that my periods are lasting two week or longer. What could be wrong?

Change in pattern: Most patients with Mirena have no periods or light periods. When patients report a sudden change in their bleeding patterns on Mirena I want to see them in the office. I want to do an exam and sometimes a sonogram to confirm the IUD is still in correct location. Sometimes the IUD is partially expelled. Infections such as Gonorrhea and chlamydia can also cause bleeding and testing should be done ...Read more

Get help from a doctor now ›
Dr. Shontae Buffington
Board Certified
11 years in practice
571K people helped
Get help from a real doctor now
Continue
2

2
What is the reason for prolonged periods lasting more than 2 weeks ?

What is the reason for prolonged periods lasting more than 2 weeks ?

Choice is up to you: Abnormal periods need evaluation; sonogram, lab tests. Non-surgical options include: birth control pills. Lysteda (non-hormonal rx taken during period), Mirena iud. Minimally invasive options: endometrial ablation (in-office), hysteroscopy polyp removal or fibroid resection; and only if these treatments fail then consider hysterectomy - vaginal or laparoscopic if possible. ...Read more

Get help from a doctor now ›
Dr. Shontae Buffington
Board Certified
11 years in practice
571K people helped
Get help from a real doctor now
Continue
3

3
I am 44 years old and periods have been lasting about two weeks every time, and only have about two weeks between them. Is that normal?

I am 44 years old and periods have been lasting about two weeks every time, and only have about two weeks between them. Is that normal?

Maybe,maybe not: Changes in periods deserve attention. 44 is younger than average age for menopause (51), but perimenopause can cause this kind of change.However, so can more serious things. Thyroid disease, diabetes, bleeding disorders, medications can do this, as can pregnancy!changes in the lining of the uterus including fibroids, "precancers" or cancer can cause bleeding too. Best to be seen. ...Read more

Get help from a doctor now ›
4

4
Since i got off of birth control i've had two periods, each lasting for over 2 weeks with a thick, dark, stringy, yet very lite flow. Why is this?

Since i got off of birth control i've had two periods, each lasting for over 2 weeks with a thick, dark, stringy, yet very lite flow. Why is this?

Common problem : Irregular periods are one of the most common problems obgyns treat. If this is one time problem it usually resolves on its own. If this is a recurring problem you should be evaluated. Infections ; hormonal changes can cause spotting. If there is a concern for pregnancy then do a home pregnancy test . There are many options available to help regulate the menstrual cycle. Schedule a visit. ...Read more

Get help from a doctor now ›
Dr. Shontae Buffington
Board Certified
11 years in practice
571K people helped
Get help from a specialist now
Continue
6

6
I'm 32 and have normal periods. This month its lasting 2 weeks and not stopping. My flow was less than normal and had no cramping. What is going on?

I'm 32 and have normal periods. This month its lasting 2 weeks and not stopping.  My flow was less than normal and had no cramping. What is going on?

Options: An occasional off month is common and does not usually indicate a problem. If it continues see your obgyn for an exam and testing. Depending on your age and fertility plans there are lots of treatment options. Birth control pills can regulate your cycle. Mirena iuds can minimize your periods. Lysteda is a great new hormone free drug used to stop heavy periods. ...Read more

Get help from a doctor now ›
7

7
I'm 40, periods are light and every two weeks, for last 2 months, lasting 3-4 days not a week. Usually regular every 21 days. Why the change?

I'm 40, periods are light and every two weeks, for last 2 months, lasting 3-4 days not a week. Usually regular every 21 days. Why the change?

Unusual periods: You may be experiencing premenopausal hormonal changes causing your symptoms or other conditions. See your doctor for diagnosis and help for this condition. You need an examination. ...Read more

Get help from a doctor now ›
8

8
Starting last month, i've had two periods twice a month about 5-7 days apart. And four months ago i had a period lasting 2 weeks. What's going on?

Starting last month, i've had two periods twice a month about 5-7 days apart. And four months ago i had a period lasting 2 weeks. What's going on?

Many options: There are multiple options. Hormonal treatments such as birth control pills, Progesterone treatments and the Mirena iud are effective reversible treatments that will help many people. There is also a drug called Lysteda that contains no hormones which will help others. ...Read more

Get help from a doctor now ›
9

9
Ttc came off pill yr ago periods all over. Last 5 cycles have been 8 weeks apart and this time i had two periods in 3 weeks lasting 5 days! help?

Ttc came off pill yr ago periods all over. Last 5 cycles have been 8 weeks apart and this time i had two periods in 3 weeks lasting 5 days! help?

Gyn: It would probably be a good idea to see your gynecologist. Your hormones could be out of sync also should consider a thyroid problem. Your gyn doctor can evaluate you for this as well as doing a pelvic exam to see if there is a structural problem. ...Read more

Get help from a doctor now ›
10

10
My last two periods was lighter than usual and only lasting for 2 days.The first one was a week early and the second was 2 weeks my last two periods was lighter than usual and only lasting for 2 days.The first one was a week early and the second was 2 wee

Yes : Yes you could be pregnant, or you could have miscarried. The only way to know is to see your doctor. Since you did have a positive result, even though it was faint, means that further investigation is in order. Your doctor will likely order a blood test to detect the hormone of early pregnancy (b-hcg) depending on the result your doctor will repeat the test in two days to see if the number is increasing or decreasing. Based on the results, you will have an answer. Best of luck. ...Read more

Get help from a doctor now ›

Get more personalized answers directly from real doctors!

Get help from a real doctor now
Dr. Shontae Buffington
Board Certified, Pediatrics
11 years in practice
571K people helped
Continue
68,000 doctors available
Find us on Facebook